MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U35130630
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly was unable to deflate and subsequently was difficult to remove through the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.Visual inspection noted incidental bends through out the catheter length from returned packaging.During functional testing an in-house 035" guidewire was unable to advance through the catheter due to dried blood.The guidewire was able to advance through the length of the balloon allowing the catheter to be advanced and retracted through the in-house 5fr sheath without issue.The balloon was successfully inflated and deflated.Therefore, the investigation is inconclusive for failure to retract as the original sheath was not returned with the catheter.The investigation is also unconfirmed for deflation issue as the balloon was able to fully inflate and deflate without issue.Based on the returned sample condition, the definitive root cause for the reported event could not be determined.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date (04/2020).(conclusion1).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left sfa, the pta balloon allegedly was unable to deflate and subsequently was difficult to remove through the sheath.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7551429
Report Number2020394-2018-00745
Device Sequence Number13877732
Product Code LIT
UDI-Device Identifier00801741093258
UDI-Public(01)00801741093258
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU35130630
Device Catalogue NumberU35130630
Device Lot NumberCMBS0176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1